Massachusetts, 2010High Wind in Massachusetts, December 26 to 27, 2010
December 26 to 27, 2010 · NWS BOX · 3 events in 3 counties and zones
A strengthening winter storm passed southeast of Nantucket and brought a period of high winds to portions of southern New England, along with heavy snow and coastal flooding.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening winter storm passed southeast of Nantucket and brought a period of high winds to portions of southern New England, along with heavy snow and coastal flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 26, 6:34 PM EST, 43 minutes earlier.
Area forecast discussion, Dec 26, 6:34 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EST SUN DEC 26 2010
.SYNOPSIS...
A DANGEROUS WINTER STORM WILL AFFECT SOUTHERN NEW ENGLAND INTO
EARLY MONDAY. LOW PRESSURE OFF THE DELAWARE COAST WILL INTENSIFY
INTO A POWERFUL STORM AS IT PASSES JUST SOUTHEAST OF NANTUCKET
MONDAY MORNING. THE LOW SHOULD PULL AWAY LATER MONDAY BUT VERY
WINDY CONDITIONS WILL CONTINUE INTO TUESDAY. A MODERATING
TEMPERATURE TREND WILL DEVELOP DURING THE REST OF THE WEEK AS HIGH
PRESSURE BUILDS ACROSS THE EASTERN SEABOARD.
&&
.NEAR TERM /THROUGH TONIGHT/...
.UPDATE 18Z NAM/GFS AND 15Z SREF...
NOT MUCH CHANGE FROM PREVIOUS THINKING WITH DRY SLOT PUNCHING
THROUGH EASTERN LI AND INTO RI. THIS IS FRAGMENTING THE PRECIP
SHIELD ACROSS THIS AREA WITH PRECIP BECOMING LESS ORGANIZED AND
MORE CELLULAR. RECEIVING REPORTS OF THUNDER SNOW ACROSS SOUTHEAST
MA AT THIS TIME. THE 18Z NAM/GFS AND 15Z SREF IN GOOD AGREEMENT
THAT DRY SLOT WILL CONTINUE TO ADVANCE NORTHWARD INTO RI AND
EASTERN MA. THIS WILL BRING AN END TO THE STEADY SNOWS ACROSS THIS
AREA HOWEVER ACCUMULATING SNOW WILL CONTINUE AS INTERMITTENT LIGHT
TO MODERATE SNOW WILL CONTINUE OVERNIGHT.
BOTH 18Z NAM AND GFS CONTINUE THE THEME OF BEST SNOW BANDING
POTENTIAL TO LINE UP FROM NYC NORTHEAST INTO CT/WEST-CENTRAL MA
INTO SOUTHWEST NH. HIGH PROBABILITY OF 1 FT SNOW TOTALS ACROSS
THIS REGION WITH A LOW PROBABILITY OF SNOW TOTALS APPROACHING 2
FT! HOWEVER DRY SLOT IS TRYING TO FILL IN SOUTH OF LONG ISLAND.
IF THIS CONTINUES THEN THE HEAVY SNOW POTENTIAL OVERNIGHT MAY
EXTEND EASTWARD INTO THE BOSTON- PROVIDENCE CORRIDOR.
VERY IMPRESSIVE SNOWFALL RATES THROUGHOUT THE REGION AT EARLY THIS
EVENING ALONG WITH VERY STRONG WINDS CREATING BLIZZARD TO NEAR
BLIZZARD CONDITIONS ACROSS MUCH OF THE REGION. SNOW HAS CHANGED
OVER TO RAIN AND THE RAIN/SNOW LINE WILL LIKELY TRAVERSE INTO
COASTAL BRISTOL AND PLYMOUTH COUNTIES OF MA LATER THIS EVENING
WHICH WILL SHUT DOWN ACCUMULATING SNOW. AN ADDITIONAL INCH OR TWO
POSSIBLE LATE TONIGHT INTO MON MORNING WHEN THE COMMA HEAD
CROSSES THIS REGION.
WHILE SNOW TOTALS WILL BE IMPRESSIVE OVERNIGHT ACROSS MUCH OF THE
REGION STRONG TO DAMAGING WINDS WILL IMPACT THE COASTAL PLAIN
INCLUDING CAPE COD AND ISLANDS. NANTUCKET PEAK WIND THIS HOUR
ALREADY 51 KT! EXPECT NUMEROUS DOWN TREE LIMBS AND POWER OUTAGE
ACROSS THIS REGION...THIS INCLUDES THE PROVIDENCE TO BOSTON
CORRIDOR.
&&
.SHORT TERM /6 AM MONDAY THROUGH 6 PM MONDAY/...
ACCUMULATING SNOWS SHOULD COME TO AN END DURING THE MORNING AS
COMMA HEAD PULLS OFFSHORE. HOWEVER STRONG N-NW WINDS WILL RESULT
IN CONSIDERABLE BLOWING AND DRIFTING SNOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* TURNING BLUSTERY AND COLDER FOR MONDAY NIGHT AND TUESDAY
* A GRADUAL MODERATING TEMPERATURE TREND LEADING INTO NEW YEARS
DAY
MONDAY NIGHT...AN ADDITIONAL VORTICITY LOBE IS EXPECTED TO ROTATE
THROUGH THE FORECAST AREA...LEADING TO SHOT OF COLDER AND DRIER AIR.
RH CROSS SECTIONS INDICATE MOISTURE WILL BE LIMITED WITH THIS SHORT
WAVE DISTURBANCE. A NW WIND TRAJECTORY AND FAVORABLE DELTA T/LOW
LEVEL LAPSE RATES WILL BE FAVORABLE FOR SOME OCEAN EFFECT CLOUDS
AND PERHAPS A FEW FLURRIES ACROSS OUTER CAPE COD. HOWEVER GIVEN
THE NW WIND TRAJECTORY...OCEAN EFFECT SNOW SHOWERS ARE EXPECTED TO
BE LIMITED FOR THE OUTER CAPE. USED A BLEND OF MOS/MET TEMPERATURE
GUIDANCE FOR OVERNIGHT LOWS GIVEN FAIRLY PERSISTENT BOUNDARY LAYER
MIXING ACROSS THE AREA. OTHERWISE IT WILL BE BLUSTERY AND COLD.
MAY NEED TO EXTEND THE WIND ADVISORY ALONG THE COASTAL PLAIN WITH
COLD AIR ADVECTION PATTERN. SFC WINDS GUSTING TO 35 TO 40 KT.
TUESDAY...CONTINUED DRY BUT BLUSTERY AND COLD CONDITIONS. DAYTIME
HIGHS EXPECTED TO RANGE A GOOD 5 DEGREES BELOW THE DAILY NORMALS...
GENERALLY UPPER 20S WELL INLAND TO THE MID 30S ALONG THE COASTAL
PLAIN. LOW PROBABILITY THAT A WIND ADVISORY MAY NEED TO BE
EXTENDED FURTHER ACROSS PORTIONS OF THE COASTAL PLAIN. A TIGHT
PRESSURE GRADIENT WIND CONTINUES...WITH NW BOUNDARY LAYER WINDS
35 TO 45 KT.
TUESDAY NIGHT INTO WEDNESDAY...BRIEF RIDGING QUICKLY FOLLOWED BY
ANOTHER SHORT WAVE WHICH IS EXPECTED TO CROSS THE AREA. MOISTURE
APPEARS LIMITED WITH THIS FEATURE...SO SHOULD NOTE INCREASING CLOUDS
WITH PERHAPS A PASSING FLURRY OR SPRINKLE.
THURSDAY...ANOTHER WEAK SHORT WAVE IS EXPECTED TO APPROACH THE AREA
WITH LIMITED MOISTURE...IN THE FORM OF MID TO HIGH CLOUDS AS A H25
JET STREAK CROSSES THE AREA. TEMPERATURES SLOWLY MODERATE.
FRIDAY AND SATURDAY...UPPER LEVEL RIDGING BUILDS ACROSS THE FORECAST
AREA. THE SYNOPTIC SCALE PATTERN BECOMES RATHER AMPLIFIED WITH H5
RIDGING ALONG THE EAST COAST AND LONG WAVE TROUGHING DEVELOPING
ACROSS THE CENTRAL AND WESTERN CONUS. THUS DRY CONDITIONS ARE
EXPECTED TO PREVAIL. ALSO PREVAILING WEST TO SOUTHWEST FLOW WOULD
HELP ELEVATE DAYTIME HIGH TEMPERATURES INTO THE 40S. THE 00Z
GGEM ATTEMPTS TO BRING A BACKDOOR COLD FRONT TROUGH THE AREA LATE
THURSDAY NIGHT/FRIDAY...SO UNDERCUT MOS GUIDANCE A FEW DEGREES
DAYS 6 AND 7 AS IT MAY BE WARMING THINGS TOO FAST. ALSO HELD OFF THE
MENTION OF POPS GIVEN THE DEVELOPING HIGH AMPLITUDE PATTERN.
&&
.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...
MODERATE TO HEAVY SNOW ALONG THE SOUTH COAST EARLY THIS AFTERNOON
WILL CONTINUE TO LIFT/PIVOT NORTHWEST. THEREFORE IFR WILL BECOME
WIDESPREAD BETWEEN 21Z-00Z FROM SOUTH TO NORTH. PERIODS OF LIFR IN
HEAVY SNOW DURING THIS TIME ESPECIALLY PVD-BOS. STRONG NE WINDS
WILL COMMENCE AT THE SAME TIME. HEAVY SNOW ACCUMULATIONS ACROSS RI
AND SOUTHEAST MA. CONFIDENCE MODERATE TO HIGH.
KBOS TERMINAL...MVFR IN SNOW SHOULD TRANSITION TO IFR 21Z-00Z IN
HEAVY SNOW ALONG WITH INCREASING WIND. CONFIDENCE MODERATE TO HIGH.
TONIGHT...
WIDESPREAD IFR WITH AREAS OF LIFR IN HEAVY SNOW. STRONG NNE WINDS
WITH GUSTS UP TO 55 KT ACROSS EASTERN MA. HEAVY SNOW ACCUMULATIONS
EXPECTED. HEAVIEST SNOW 00Z-09Z WITH SOME IMPROVEMENT THEREAFTER. CONFIDENCE
MODERATE TO HIGH.
KBOS TERMINAL...IFR WITH PERIODS OF LIFR IN HEAVY SNOW ALONG WITH
STRONG N WINDS GUSTING UP TO 50 KT POSSIBLE. WORST CONDITIONS 00Z-
09Z. HEAVY SNOW ACCUMULATIONS.
MONDAY...
BIG IMPROVEMENT AFTER 09Z-12Z FROM IFR TO MVFR ESPECIALLY WESTERN
TERMINALS. FARTHER EAST IMPROVEMENT FROM IFR TO MVFR SOMETIME 12Z-
15Z. STRONG NNW WINDS PERSIST ACROSS EASTERN MA. HEAVY SNOW WILL
WANE AFTER 09Z WEST AND 12Z EAST. CONFIDENCE MODERATE TO HIGH.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT...HIGH CONFIDENCE VFR. OUTER CAPE COD WILL MAINTAIN
MVFR CEILINGS 2000-3000 FT DUE TO OCEAN EFFECT CLOUDS. NW WINDS
GUSTING TO 35 TO 40 KT COASTAL TERMINALS.
TUESDAY-THURSDAY...HIGH CONFIDENCE FOR VFR CONDITIONS MUCH OF THE
TIMEFRAME. NW WINDS GUSTING TO 35 KT COASTAL TERMINALS TUESDAY...
DIMINISHING WEDNESDAY AND THURSDAY.
&&
.MARINE...
TONIGHT...
STRONG LOW BOMBING OFF THE VA COAST LATE THIS AFTERNOON WILL TRACK
NE TO NEAR NANTUCKET BY 12Z MON. STRONG NE WINDS OF 50 TO POSSIBLY
60 KT WILL BE WIDESPREAD ACROSS MOST OF THE WATERS TONIGHT. POOR
VSBY THIS EVENING IN HEAVY SNOW. VSBY SHOULD IMPROVE TO 1-3 NM AFT
00Z/7 PM FROM SOUTH OF NORTH AS SNOW DIMINISHES AND POSSIBLY TURNS
TO RAIN.
MONDAY...
STRONG LOW PRES MOVES INTO GULF OF ME TOWARD MARITIMES WITH NNW
WINDS UP TO 50-55 KT ON THE BACK SIDE...STRONGEST WIND EASTERN MA
WATERS. VSBY 1-3 NM IN MORNING SNOW SHOULD IMPROVE DURING THE
AFTERNOON.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY...NW GALE FORCE GUSTS FORECAST TO LINGER THROUGH AT LEAST
TUESDAY MORNING ON THE OUTER WATERS...BUT COULD CONTINUE THROUGH
TUESDAY E AND S OF CAPE COD AND NANTUCKET INTO TUESDAY NIGHT. ON
THE NEAR SHORE WATERS...WINDS SHOULD SLOWLY DIMINISH BUT REMAIN IN
STRONG SMALL CRAFT CRITERIA. SEAS UP TO 7-10 FEET ON THE OUTER
WATERS WILL SLOWLY SUBSIDE.
WEDNESDAY...SMALL CRAFT CRITERIA WIND GUSTS COULD CONTINUE ACROSS
THE OPEN WATERS. SEAS AT OR ABOVE 5 FEET ALSO CONTINUE ON THE OUTER
WATERS MAINLY E AND S OF CAPE COD AND NANTUCKET.
THURSDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WATCH CONTINUES ALONG THE EAST COAST OF
MASSACHUSETTS FROM LATE TONIGHT THROUGH MONDAY AFTERNOON.
MODERATE TO MAJOR COASTAL FLOODING MAY OCCUR FROM PLUM ISLAND TO
GLOUCESTER MA...HULL TO SANDWICH...AND THE EAST SIDE OF CHATHAM.
MOST LIKELY TIME FRAME IS NEAR THE EARLY MONDAY MORNING HIGH TIDE
WHICH IS AROUND 3 AM. PLEASE REFER TO THE COASTAL FLOOD WATCH
PRODUCT FOR MORE DETAILS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...BLIZZARD WARNING UNTIL 6 PM EST MONDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 6 PM EST MONDAY FOR MAZ002-003-008-
009.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST MONDAY
FOR MAZ007-015-016-019-022.
BLIZZARD WARNING UNTIL 6 PM EST MONDAY FOR MAZ004>007-010>021-
026.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
MONDAY FOR MAZ020-023-024.
HIGH WIND WARNING UNTIL 6 PM EST MONDAY FOR MAZ022>024.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
MAZ023-024.
WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR MAZ022.
NH...WINTER STORM WARNING UNTIL 6 PM EST MONDAY FOR NHZ011.
BLIZZARD WARNING UNTIL 6 PM EST MONDAY FOR NHZ012-015.
RI...HIGH WIND WARNING UNTIL 6 PM EST MONDAY FOR RIZ008.
BLIZZARD WARNING UNTIL 9 PM EST THIS EVENING FOR RIZ008.
BLIZZARD WARNING UNTIL 6 PM EST MONDAY FOR RIZ001>007.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
MONDAY FOR RIZ007.
MARINE...STORM WARNING UNTIL 10 PM EST MONDAY FOR ANZ230>235-237-250-
251-254>256.
STORM WARNING UNTIL 6 PM EST MONDAY FOR ANZ236.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...STRAUSS - NOT UPDATED
AVIATION...NOCERA/STRAUSS
MARINE...NOCERA/STRAUSS
TIDES/COASTAL FLOODING...THOMPSONHazardous weather outlook, Dec 26, 2:37 PM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
237 PM EST SUN DEC 26 2010
MAZ002-003-008-009-NHZ011-271945-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
237 PM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RIZ008-271945-
BLOCK ISLAND RI-
237 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-015-016-019-271945-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
237 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ004>006-010>014-017-018-021-026-NHZ012-015-RIZ001>006-
271945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-
237 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ020-RIZ007-271945-
SOUTHERN BRISTOL MA-NEWPORT RI-
237 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ023-024-271945-
DUKES MA-NANTUCKET MA-
237 PM EST SUN DEC 26 2010
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022-271945-
BARNSTABLE MA-
237 PM EST SUN DEC 26 2010
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER STORM WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>235-237-250-251-254>256-271945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
237 PM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT UNTIL 10 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ236-271945-
NARRAGANSETT BAY-
237 PM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 26, 5:40 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EST SUN DEC 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
12/26/2010 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWN ON VEHICLE
&&
EVENT NUMBER BOX1000010
MANNINGLocal storm report, Dec 26, 5:55 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
555 PM EST SUN DEC 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND DMG EAST BRAINTREE 42.23N 70.97W
12/26/2010 NORFOLK MA AMATEUR RADIO
HAM RADIO REPORT. SEVERAL LARGE LIMBS DOWN.
0445 PM NON-TSTM WND DMG BOURNE 41.73N 70.61W
12/26/2010 BARNSTABLE MA AMATEUR RADIO
LARGE LIMBS DOWN ON ROAD. HAM RADIO
0520 PM NON-TSTM WND DMG ACUSHNET 41.69N 70.91W
12/26/2010 BRISTOL MA AMATEUR RADIO
POWERLINES DOWN. HAM RADIO REPORT.
0530 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
12/26/2010 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWN ON VEHICLE
0542 PM NON-TSTM WND GST NANTUCKET 41.27N 70.10W
12/26/2010 M59 MPH NANTUCKET MA ASOS
NANTUCKET ASOS
0543 PM NON-TSTM WND DMG TISBURY 41.47N 70.62W
12/26/2010 DUKES MA AMATEUR RADIO
LARGE TREES DOWNED. HAM RADIO.
&&
EVENT NUMBER BOX1000014 BOX1000013 BOX1000012 BOX1000010 BOX1000015
BOX1000011
MANNINGLocal storm report, Dec 26, 6:19 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
619 PM EST SUN DEC 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM NON-TSTM WND DMG KINGSTON 42.00N 70.71W
12/26/2010 PLYMOUTH MA LAW ENFORCEMENT
TREES AND WIRES DOWNED IN KINGSTON.
&&
EVENT NUMBER BOX1000016
MANNINGLocal storm report, Dec 26, 7:01 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EST SUN DEC 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND DMG EAST BRAINTREE 42.23N 70.97W
12/26/2010 NORFOLK MA AMATEUR RADIO
HAM RADIO REPORT. SEVERAL LARGE LIMBS DOWN.
0445 PM NON-TSTM WND DMG BOURNE 41.73N 70.61W
12/26/2010 BARNSTABLE MA AMATEUR RADIO
LARGE LIMBS DOWN ON ROAD. HAM RADIO
0520 PM NON-TSTM WND DMG ACUSHNET 41.69N 70.91W
12/26/2010 BRISTOL MA AMATEUR RADIO
POWERLINES DOWN. HAM RADIO REPORT.
0530 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
12/26/2010 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWN ON VEHICLE
0542 PM NON-TSTM WND GST NANTUCKET 41.27N 70.10W
12/26/2010 M59 MPH NANTUCKET MA ASOS
NANTUCKET ASOS
0543 PM NON-TSTM WND DMG TISBURY 41.47N 70.62W
12/26/2010 DUKES MA AMATEUR RADIO
LARGE TREES DOWNED. HAM RADIO.
0558 PM NON-TSTM WND DMG HANSON 42.06N 70.85W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON WIRES AND WIRES DOWNED IN ANOTHER
LOCATION. HAM RADIO
0613 PM NON-TSTM WND DMG MATTAPOISETT 41.66N 70.81W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
TREES DOWNED. HAM RADIO
0614 PM NON-TSTM WND DMG KINGSTON 42.00N 70.71W
12/26/2010 PLYMOUTH MA LAW ENFORCEMENT
TREES AND WIRES DOWNED IN KINGSTON.
0617 PM NON-TSTM WND DMG MARION 41.70N 70.76W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWNED. HAM RADIO
0623 PM NON-TSTM WND DMG SOMERSET 41.74N 71.16W
12/26/2010 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWNED
0624 PM NON-TSTM WND DMG DUXBURY 42.04N 70.67W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
LARGE LIMBS DOWNED. HAM RADIO
0626 PM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
12/26/2010 BARNSTABLE MA AMATEUR RADIO
TREES AND LARGE LIMBES DOWNED. HAM RADIO
0633 PM NON-TSTM WND DMG HALIFAX 41.98N 70.87W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
WIRES AND TREES DOWNED IN MULTIPLE LOCATIONS. HAM
RADIO.
0635 PM NON-TSTM WND DMG BERKELEY 41.93N 71.42W
12/26/2010 PROVIDENCE RI AMATEUR RADIO
WIRES DOWNED. HAM RADIO
0637 PM NON-TSTM WND DMG MARSHFIELD 42.09N 70.71W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
TREES DOWNED ON WIRES. HAM RADIO
0637 PM NON-TSTM WND DMG METHUEN 42.72N 71.18W
12/26/2010 ESSEX MA AMATEUR RADIO
WIRES DOWNED. HAM RADIO
0641 PM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
12/26/2010 PLYMOUTH MA AMATEUR RADIO
TREES AND WIRES DOWNED. POWER OUTAGES IN NORTH HINGHAM.
HAM RADIO REPORT
0654 PM NON-TSTM WND GST HARWICH 41.69N 70.07W
12/26/2010 M58 MPH BARNSTABLE MA AMATEUR RADIO
HAM RADIO
&&
EVENT NUMBER BOX1000014 BOX1000013 BOX1000012 BOX1000010 BOX1000015
BOX1000011 BOX1000018 BOX1000028 BOX1000016 BOX1000026 BOX1000025
BOX1000024 BOX1000027 BOX1000023 BOX1000022 BOX1000020 BOX1000021
BOX1000017 BOX1000019
MANNINGHigh Wind, Dukes
- When
- December 26, 7:17 PM EST to 9:30 PM EST
- Where
- Dukes forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.389, -70.699 (the zone’s center; the record gives no point)
Sustained winds of 45 mph with a peak gust to 56 mph were reported at Martha's Vineyard Airport in Vineyard Haven.
High Wind, Barnstable
- When
- December 26, 7:30 PM EST to December 27, 12:25 PM EST
- Where
- Barnstable forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Several amateur radio operators on the outer portion of Cape Cod reported peak wind gusts of 70 to 80 mph. This included 80 mph in Wellfleet, 79 mph in Orleans, and 68 mph in Harwich. Sustained winds of 41 mph and 40 mph were reported by ASOS in Chatham and Hyannis, respectively. There were no reports of wind damage.
High Wind, Nantucket
- When
- December 26, 8:20 PM EST to 9:15 PM EST
- Where
- Nantucket forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
An amateur radio operator reported a peak wind gust to 70 mph on Nantucket. At Nantucket Memorial Airport, ASOS reported sustained winds of 46 mph with a peak gust to 61 mph. The high winds downed wires on Madaket Road.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in New York, December 26 to 27, 20101 death · 1 injured · 17 events
- Heavy Snow in North Carolina, December 26, 20101 death · 15 events
- Heavy Snow and Winter Weather in Maryland, December 26 to 27, 20101 death · 5 events
- Winter Storm in Massachusetts, December 26 to 27, 2010$600,000 · 17 events
- Blizzard and Heavy Snow in New Jersey, December 26 to 27, 20103 injured · $100,000 · 29 events
- Winter Storm and Winter Weather in Vermont, December 26 to 27, 2010$155,000 · 15 events
- High Wind and Strong Wind in New Jersey, December 26 to 28, 2010$80,000 · 60 kt wind · 21 events
- Heavy Snow and Winter Weather in Delaware, December 26 to 27, 20106 injured · 4 events
- High Wind and Strong Wind in Delaware, December 26 to 27, 2010$50,000 · 54 kt wind · 4 events
- Winter Storm in Connecticut, December 26 to 27, 2010$50,000 · 3 events
- Winter Storm in New Hampshire, December 26 to 27, 2010$25,000 · 3 events
- Blizzard and Heavy Snow in Maine, December 26 to 27, 201018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273381, 273380, 273382.